Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 1, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 4, 2016, 7:45 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 7:45 PM PST (03:45 UTC)
- Expired
- Jan 5, 2016, 4:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
000 WHUS76 KMFR 050345 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KMFR 745 PM PST MON JAN 4 2016 ...UNSETTLED CONDITIONS CONTINUING THROUGH THURSDAY... A SERIES OF FRONTAL SYSTEMS MOVING IN FROM THE SOUTHWEST WILL BRING PERIODS OF MODERATE TO STRONG SOUTH WINDS AND HEAVY SEAS THROUGH THURSDAY. PZZ356-370-376-051145- /O.UPG.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/ /O.NEW.KMFR.GL.W.0001.160105T0345Z-160105T1200Z/ /O.NEW.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 745 PM PST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 30 TO 35 KTS THIS EVENING AND TONIGHT WITH GUSTS OF 40 KT. WINDS ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. LIGHTER WINDS AROUND 20 TO 30 KT ARE EXPECTED WITHIN 5 NM OF SHORE AND NORTH OF CAPE ARAGO. ON TUESDAY EXPECT SOUTH WINDS OF 15 TO 25 KT INCREASING TO 20 TO 30 KT TUESDAY NIGHT AND WEDNESDAY. * SEAS: SOUTHWEST 10 TO 14 FT STEEP TO VERY STEEP SEAS TONIGHT WILL BUILD TO 18 TO 20 FEET LATE TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-051145- /O.CON.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 745 PM PST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... * WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 20 TO 30 KTS PST THIS EVENING AND TONIGHT WITH GUSTS UP TO 35 KTS. LOCALLY GALE FORCE SOUTH WINDS OF 30 KT GUSTING TO 40 KT ARE EXPECTED NEAR CAPE BLANCO. WINDS ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. WINDS WILL THEN BE SOUTHERLY 15 TO 25 KT ON TUESDAY WILL INCREASE TO 20 TO 30 KT TUESDAY NIGHT THROUGH WEDNESDAY. * SEAS: SOUTHWEST SEAS 10 TO 13 FEET TONIGHT WILL BUILD TO 18 TO 20 FEET TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
2 follow-up statements
463 WHUS76 KMFR 050414 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KMFR 814 PM PST MON JAN 4 2016 ...UNSETTLED CONDITIONS CONTINUING THROUGH THURSDAY... A SERIES OF FRONTAL SYSTEMS MOVING IN FROM THE SOUTHWEST WILL BRING PERIODS OF MODERATE TO STRONG SOUTH WINDS AND HEAVY SEAS THROUGH THURSDAY. PZZ350-051215- /O.UPG.KMFR.SC.Y.0004.000000T0000Z-160105T2100Z/ /O.EXA.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.EXA.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 814 PM PST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 20 TO 30 KTS PST WITH GALE FORCE SOUTH WINDS OF 30 KT GUSTING TO 40 KT FROM CAPE ARAGO SOUTH. NORTH OF CAPE ARAGO EXPECT LIGHTER SOUTHEAST WINDS OF 20 KT. WINDS ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. WINDS WILL THEN BE SOUTHERLY 15 TO 25 KT ON TUESDAY WILL INCREASE TO 20 TO 30 KT TUESDAY NIGHT THROUGH WEDNESDAY. * SEAS: SOUTHWEST SEAS 10 TO 13 FEET TONIGHT WILL BUILD TO 18 TO 20 FEET TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. * AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE FROM CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE ARAGO...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS TONIGHT. SMALL CRAFT ADVISORY CONDITONS WILL IMPACT ALL AREAS TUESDAY MORNING WITH HAZARDOUS SEAS DEVELOPING IN ALL AREAS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-370-376-051215- /O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.CON.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 814 PM PST MON JAN 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... * WINDS: SOUTHEAST WINDS WILL BECOME SOUTHERLY AND INCREASE TO 30 TO 35 KTS THIS EVENING AND TONIGHT WITH GUSTS OF 40 KT. WINDS ARE MOST LIKELY TO PEAK BETWEEN 9 PM AND 1 AM PST. LIGHTER WINDS AROUND 20 TO 30 KT ARE EXPECTED WITHIN 5 NM OF SHORE AND NORTH OF CAPE ARAGO. ON TUESDAY EXPECT SOUTH WINDS OF 15 TO 25 KT INCREASING TO 20 TO 30 KT TUESDAY NIGHT AND WEDNESDAY. * SEAS: SOUTHWEST 10 TO 14 FT STEEP TO VERY STEEP SEAS TONIGHT WILL BUILD TO 18 TO 20 FEET LATE TUESDAY AND TUESDAY NIGHT AS LONG SECOND PERIOD WEST SWELL BUILDS AND THEN PEAKS AROUND 17 FEET AT 17 SECONDS. SEAS WILL SUBSIDE TO AROUND 15 FEET ON WEDNESDAY BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT AND PEAKS AROUND 18 FEET AT 17 SECONDS THURSDAY MORNING. * AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 5 NM FROM SHORE FROM CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE ARAGO...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS TONIGHT. SMALL CRAFT ADVISORY CONDITONS WILL IMPACT ALL AREAS TUESDAY MORNING WITH HAZARDOUS SEAS DEVELOPING IN ALL AREAS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$
031 WHUS76 KMFR 051044 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PST TUE JAN 5 2016 PZZ370-052345- /O.EXT.KMFR.SC.Y.0005.160105T1044Z-160105T2100Z/ /O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ /O.NEW.KMFR.GL.W.0002.160106T0900Z-160106T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 244 AM PST TUE JAN 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM PST EARLY THIS MORNING TO 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A GALE WARNING ALSO REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THIS MORNING TO 1 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST WEDNESDAY. * WINDS: SOUTH GALES 30 TO 45 KT EARLY THIS MORNING EASING TO 20 TO 30 KT LATER THIS MORNING THROUGH THIS AFTERNOON. GALES RETURN LATER TONIGHT INTO WEDNESDAY MORNING. * SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING... TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING TO 18 TO 21 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY EASE TO AROUND 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING. * AREAS AFFECTED: ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-052345- /O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.CON.KMFR.SC.Y.0005.160105T1200Z-160105T2100Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ /O.NEW.KMFR.GL.W.0002.160106T0900Z-160106T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 244 AM PST TUE JAN 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM PST EARLY THIS MORNING TO 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A GALE WARNING ALSO REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THIS MORNING TO 1 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 7 AM PST WEDNESDAY. * WINDS: SOUTH GALES 30 TO 45 KT EARLY THIS MORNING EASING TO 20 TO 30 KT LATER THIS MORNING THROUGH THIS AFTERNOON. GALES RETURN LATER TONIGHT INTO WEDNESDAY MORNING. * SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING... TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING TO 18 TO 21 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY EASE TO AROUND 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING. * AREAS AFFECTED: ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-052345- /O.EXT.KMFR.SC.Y.0005.160105T1044Z-160105T2100Z/ /O.CON.KMFR.GL.W.0001.000000T0000Z-160105T1200Z/ /O.CON.KMFR.SE.W.0002.160105T2100Z-160106T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 244 AM PST TUE JAN 5 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON THROUGH 7 AM PST WEDNESDAY... * WINDS: SOUTH GALES 30 TO 40 KT EARLY THIS MORNING EASING TO 15 TO 25 KT LATER THIS MORNING THROUGH THIS AFTERNOON. SOUTH WINDS INCREASE TO 20 TO 30 KT TONIGHT INTO WEDNESDAY MORNING. * SEAS: STEEP SOUTHERLY WAVES AT 10 TO 15 FEET THIS MORNING... TRANSITIONING TO WEST SWELL LATER THIS MORNING...THEN BUILDING TO 16 TO 19 FEET TONIGHT INTO WEDNESDAY MORNING. SEAS BRIEFLY EASE TO 13 TO 15 FEET WEDNESDAY AFTERNOON BEFORE ANOTHER LONG PERIOD WEST SWELL ARRIVES WEDNESDAY NIGHT INTO THURSDAY MORNING. * AREAS AFFECTED: GALES ARE EXPECTED BEYOND 5 NM FROM SHORE FROM CAPE ARAGO SOUTH AND BEYOND 10 NM FROM SHORE NORTH OF CAPE ARAGO EARLY THIS MORNING...ELSEWHERE EXPECT SMALL CRAFT CONDITIONS. WARNING LEVEL HAZARDOUS SEAS WILL DEVELOP IN ALL AREAS THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 4, 2:56 PM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 4, 2:56 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST MON JAN 4 2016
.SHORT TERM...
A MINI SHORTWAVE WILL EJECT AHEAD OF A CUTOFF LOW AND MOVE OVER
THE REGION LATER THIS EVENING INTO TUESDAY MORNING. AN OCCLUDED
FRONT WILL FOLLOW THIS SHORT WAVE INTO THE CWA TUESDAY MORNING.
ANOTHER LARGER SHORT WAVE WILL FOLLOW IT DURING TUESDAY AFTERNOON
AND EVENING. EVENTUALLY A CUTOFF LOW WILL PROGRESS OVER THE CWA
THURSDAY. PRIMARY FOCUS OF THE SHORT TERM FORECAST PERIOD WAS FOR
THE SNOW IN SISKIYOU COUNTY AT HIGHER ELEVATIONS.
ALL THE MODELS ARE HIGHLIGHTING A PRECIPITATION MAXIMA OF ROUGHLY
.5 INCHES FROM 6Z TO 12Z TUESDAY. EVEN THE HUMBLE SREF. WITH A
FORECAST 10-13:1 SNOW RATIO, WE SHOULD SEE 4 TO 7 INCHES NEAR THE
MT SHASTA REGION ABOVE 3500 FEET. PRIMARY CONCERN WITH THIS
SNOWFALL WILL BE THAT RATES MAY APPROACH 1 INCH PER HOUR.
WE ALSO BUMPED UP THE WINDS AND GUSTS IN THE SHASTA VALLEY FROM
10 PM MONDAY UNTIL 10 AM TUESDAY. LOOKING AT THE MHS BUFR
SOUNDING, THE 850 TO 750 MB WINDS AHEAD OF THE OCCLUDED FRONT ARE
AROUND 40 TO 50 KTS. SO EXPECTING SOME OF THESE GUSTS TO HIT AREAS
SOUTH OF GAZELLE AND NORTH OF WEED. TYPICAL SHASTA VALLEY WIND
ADVISORY.
ALTHOUGH IT IS NOT MENTIONED IN OUR WINTER WEATHER PRODUCT AT THE
MOMENT, MORE SNOW IS PROBABLE WHEN THE CUTOFF LOW MOVES OVER LAND
THURSDAY. GOOD 40-45 KT 700MB FLOW SHOULD PUSH MOIST AIR UP
AGAINST THE TRINITY MOUNTAINS. RIGHT NOW WITH 3000 FOOT SNOW
LEVELS AND SNOW RATIOS AROUND 10:1 WERE EXPECTING 4-7 INCHES FROM
4AM UNTIL 10 PM WEDNESDAY
-SMITH
.EXTENDED...(THURSDAY THROUGH MONDAY)...THE SPLIT JET STREAM WILL
CARRY THE LOW PRESSURE THURSDAY AND THE WEATHER SYSTEM INTO NORTHERN
CALIFORNIA WITH MAINLY LIGHTER SHOWERS IN SOUTHERN OREGON. DRYING
TREND IS EXPECTED FROM THURSDAY NIGHT INTO FRIDAY AS A RIDGE SETS UP
NEAR 140W ALLOWING NORTHERLY FLOW TO BRING COLDER AND DRIER AIR TO
THE FORECAST AREA. THIS TREND IS CONSISTENT WITH THE PREVIOUS DAY'S
FORECAST. THE DIFFERENCE IS THE SHORT WAVE TROUGH COMING DOWN THE
EAST SIDE OF THE RIDGE ON SATURDAY IS NOW VERY WEAK. AS A RESULT
WE ARE TRENDING TOWARD A DRIER FORECAST FOR SOUTHERN OREGON AND
KEEPING HIGHER POPS IN NORTHERN CALIFORNIA.
THIS PATTERN HOWEVER FAVORS COLD TEMPERATURES FOR THE KLAMATH
TULELAKE AND GOOSE LAKE BASINS, ESPECIALLY AT NIGHT, AND GUIDANCE
MAY NOT CAPTURE THE COLD TEMPERATURES WELL. AS A RESULT WE ARE
FORECAST MUCH LOWER HIGH AND LOW TEMPERATURES FOR THE EAST
SIDE.
BOTH THE GFS AND THE ECMWF SHOW THE RIDGE BREAKING DOWN A BIT ON
SUNDAY AND MONDAY AND BRING ANOTHER PACIFIC WEATHER SYSTEM INLAND.
BOTH ARE ABOUT 12 HOURS OFF ON THE TIMING WITH THE GFS BEING FASTER.
HOWEVER BOTH MODELS ARE SHOWING THE TREND OF PATTERN CHANGING BACK
TO A MORE WESTERLY FLOW WITH A SERIES OF FRONTS AND PRECIPITATION
MOST OF NEXT WEEK. /FB
&&
.AVIATION...FOR THE 04/18Z TAF CYCLE...A FRONT APPROACHING FROM THE
SOUTHWEST WILL BRING LIGHT PRECIPITATION ALONG WITH MVFR CIGS THIS
AFTERNOON. MVFR CIGS/VIS ARE EXPECTED TO BECOME WIDESPREAD OVERNIGHT
AND LCL IFR CIGS ESPECIALLY NEAR KRBG. MOUNTAINS WILL ALSO BE
OBSCURED. /FB
&&
.MARINE...UPDATED 830 AM PST MONDAY 4 JAN 2016...A COMBINATION OF
WESTERLY AND SOUTHERLY SWELL WILL MAKE FOR STEEP AND CHAOTIC SEAS
TODAY. A FRONT WILL MOVE ONSHORE TONIGHT...FOLLOWED BY A STRONGER
FRONT WEDNESDAY. EACH OF THESE FRONTS WILL BRING SMALL CRAFT
ADVISORY WINDS AND CHOPPY SEAS TO MUCH OF THE AREA. HEAVY LONG
PERIOD WEST SWELL WILL ARRIVE TUESDAY AND REMAIN THROUGH
WEDNESDAY...WITH HAZARDOUS SEAS PEAKING AROUND 20 FEET TUESDAY
EVENING. ANOTHER ROUND OF HEAVY LONG PERIOD SWELL WILL MOVE IN
WEDNESDAY NIGHT AND LAST THROUGH THURSDAY. YET ANOTHER FRONT WILL
APPROACH THE COASTAL WATERS FRIDAY NIGHT. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
ORZ021-022.
CA...WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY FOR
CAZ081.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY ABOVE 3500 FEET FOR FOR CAZ082.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY ABOVE 4000 FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY ABOVE 4000 FEET FOR FOR CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY
FOR PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ350-356.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST TUESDAY
FOR PZZ370-376.
CZS/FJB/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:45 PM PST | Small Craft Advisory | MFR | 17 hr | |
| Jan 5, 2:44 AM PST | Gale Warning | MFR | 31 hr | |
| Jan 5, 2:52 PM PST | Small Craft Advisory | MFR | 25 hr | |
| Jan 5, 2:52 PM PST | Hazardous Seas Warning | MFR | 13 hr | |
| Jan 5, 2:52 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 7 hr | |
| Jan 5, 2:52 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 53 hr | |
| Jan 5, 5:30 AM PST | Wind Advisory | MFR | Siskiyou | 31 hr |
| Jan 5, 2:47 PM PST | Winter Storm Warning | MFR | Siskiyou | 28 hr |
| Jan 5, 2:47 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.